MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen.The balloon was tightly folded.There were numerous hypotube kinks throughout the device.There was a complete hypotube separation 50cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.The tip was damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 24jun2019.It was reported that shaft kink occurred.The target lesion was located in the left coronary artery.A 2.5mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, it was noted that the delivery shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported that the patient's status was stable.However, returned device analysis revealed separated patient's.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8789957
Report Number2134265-2019-08196
Device Sequence Number14112962
Product Code LOX
UDI-Device Identifier08714729392651
UDI-Public08714729392651
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0023230378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight61